# SDR IXXA0400115O

- Difficulty date: October 28, 2004
- Submitted: October 29, 2004
- Operation: Air carrier
- Aircraft: N822BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45813
- Aircraft time: 89,005 hours, 36,960 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Control Valve
- Condition: Leaking
- Location: Rudder
- Part time: 89,005 hours, 36,960 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON DESCENT FROM KPDX TO KBFI, RUDDER CONTROL LIGHT ILLUMINATED WITH HYDRAULIC SYSTEM PRESS READ ZERO AND HYDRAULIC QUANTITY DOWN TO 6 GALS.  COMPLETED QR4 PROCEDURE (LOSS OF HYDRAULIC). CREW ABORTED DESCENT AND RETURNED TO KPDX.  LANDED WITHOUT INCIDENT.  AN INVESTIGATION IS ON GOING.  AS SOON AS INFORMATION IS AVAILABLE IT WILL BE PROVIDED.  MAINTENANCE FOUND SLOT CONTROL VALVE LEAKING.  REMOVED, REPACKED AND REINSTALLED VALVE.  THE OPERATIONAL AND LEAK CHECK WAS GOOD ON THE ENGINE RUN PER ALL APPLICABLE MANUALS.  THE AIRCRAFT WAS RETURNED TO SERVICE.
